Alert archive / Illinois / River Flood Warnings in 2008

River Flood Warning 73, NWS Lincoln, IL

July 30, 2008Clay County, Richland County, Illinois

NWS Lincoln, IL issued this river flood warning at Jul 30, 2008, 8:22 PM CDT for Clay County, Richland County, Illinois. It took effect at Jul 31, 2008, 6:23 AM CDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Jul 30, 2008, 8:22 PM CDT (01:22 UTC)
In effect from
Jul 31, 2008, 6:23 AM CDT
Expired
Aug 3, 2008, 10:21 AM CDT
In force
3 days
Issued by
NWS Lincoln, IL
Flood severity
Minor

Counties Clay County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 72 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wabash River below Clay City (CLAI2).

Action stage
15 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KILX 310122
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
822 PM CDT WED JUL 30 2008

...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES

.SYNOPSIS...RECENT HEAVY RAINFALL ACROSS SOUTHEASTERN ILLINOIS HAS
CAUSED RISES ON AREA RIVERS AND STREAMS. THE LITTLE WABASH RIVER
AT CLAY CITY WILL LIKELY RISE ABOVE FLOOD STAGE BY DAWN THURSDAY
MORNING.

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. 

ILC025-159-311522-
/O.NEW.KILX.FL.W.0073.080731T1600Z-080802T1500Z/
/CLAI2.1.ER.080731T1600Z.080801T0600Z.080802T0900Z.NO/
822 PM CDT WED JUL 30 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE WABASH RIVER NEAR CLAY CITY.
* FROM THURSDAY MORNING TO SATURDAY MORNING...OR UNTIL THE WARNING IS
  CANCELLED.
* AT  645 PM WEDNESDAY THE STAGE WAS 12.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 17.3 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING.
* IMPACT...AT 18.0 FEET...WATER BEGINS TO FLOOD LEFT BANK FARMLAND.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    THU    FRI    SAT

LITTLE WABASH RIVER
 CLAY CITY         16  12.5 WED 7 PM    14.6   17.2   15.8



$$
10 follow-up statements
000 
WGUS83 KILX 311124
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
624 AM CDT THU JUL 31 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC025-159-010124-
/O.EXT.KILX.FL.W.0073.080731T1123Z-080802T0200Z/
/CLAI2.1.ER.080731T0611Z.080801T0000Z.080801T2000Z.NO/
624 AM CDT THU JUL 31 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  445 AM THURSDAY THE STAGE WAS 17.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.7 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON.
* IMPACT...AT 18.0 FEET...WATER BEGINS TO FLOOD LEFT BANK FARMLAND.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    FRI    SAT    SUN

LITTLE WABASH RIVER
 CLAY CITY         16  17.2 THU 5 AM    17.9   11.8    7.1



$$
000 
WGUS83 KILX 311412
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
912 AM CDT THU JUL 31 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC025-159-010412-
/O.EXT.KILX.FL.W.0073.000000T0000Z-080802T0300Z/
/CLAI2.1.ER.080731T0611Z.080801T0000Z.080801T2100Z.NO/
912 AM CDT THU JUL 31 2008

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8 AM THURSDAY THE STAGE WAS 17.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.6 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY AFTERNOON.
* IMPACT...AT 18 FEET...WATER BEGINS TO FLOOD LEFT BANK FARMLAND.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    FRI    SAT    SUN

LITTLE WABASH RIVER
 CLAY CITY         16  17.7 THU 8 AM    18.1   11.6    7.0

$$

KH
000 
WGUS83 KILX 010222
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
922 PM CDT THU JUL 31 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS..
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC025-159-011622-
/O.CON.KILX.FL.W.0073.000000T0000Z-080802T0300Z/
/CLAI2.1.ER.080731T0611Z.080801T0600Z.080801T2100Z.NO/
922 PM CDT THU JUL 31 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  800 PM THURSDAY THE STAGE WAS 18.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER IS NEAR ITS CREST AT THIS TIME...AND WILL
  FALL BELOW FLOOD STAGE FRIDAY AFTERNOON. 
* IMPACT...AT 18.0 FEET...WATER BEGINS TO FLOOD LEFT BANK FARMLAND.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    FRI    SAT    SUN

LITTLE WABASH RIVER
 CLAY CITY         16  18.4 THU 8 PM    18.1   11.6    7.0



$$
000 
WGUS83 KILX 011846
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
146 PM CDT FRI AUG 01 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC025-159-020846-
/O.EXT.KILX.FL.W.0073.000000T0000Z-080802T1300Z/
/CLAI2.1.ER.080731T0611Z.080801T1745Z.080802T0700Z.NO/
146 PM CDT FRI AUG 01 2008

...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1245 PM FRIDAY THE STAGE WAS 18.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TOMORROW MORNING.
* IMPACT...AT 18.0 FEET...WATER BEGINS TO FLOOD LEFT BANK FARMLAND.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SAT    SUN    MON

LITTLE WABASH RIVER
 CLAY CITY         16  18.6 FRI 1 PM    14.2    8.5    6.2



$$
000 
WGUS83 KILX 020052
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
752 PM CDT FRI AUG 01 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC025-159-021452-
/O.EXT.KILX.FL.W.0073.000000T0000Z-080803T0400Z/
/CLAI2.1.ER.080731T0611Z.080801T2345Z.080802T2200Z.NO/
752 PM CDT FRI AUG 01 2008

...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  645 PM FRIDAY THE STAGE WAS 18.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY 
  TOMORROW AFTERNOON.
* IMPACT...AT 18.0 FEET...WATER BEGINS TO FLOOD LEFT BANK FARMLAND.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SAT    SUN    MON

LITTLE WABASH RIVER
 CLAY CITY         16  18.6 FRI 7 PM    18.6   11.0    7.3



$$
000 
WGUS83 KILX 021349
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
849 AM CDT SAT AUG 02 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC025-159-030300-
/O.EXT.KILX.FL.W.0073.000000T0000Z-080803T0300Z/
/CLAI2.1.ER.080731T0611Z.080802T0645Z.080802T2100Z.NO/
849 AM CDT SAT AUG 02 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8 AM SATURDAY THE STAGE WAS 18.6 FEET WHICH HAS BEEN NEARLY
  STEADY THE PAST 24 HOURS.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE 
  BY SUNSET TODAY.
* IMPACT...AT 18 FEET...WATER BEGINS TO FLOOD LEFT BANK FARMLAND.

&&

                  FLD  OBSERVED         FORECAST 6 AM
LOCATION          STG  STG  DAY TIME    SUN    MON    TUE

LITTLE WABASH RIVER
 CLAY CITY         16  18.6 SAT 8 AM    11.0    8.7    6.8

$$
000 
WGUS83 KILX 021956
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
256 PM CDT SAT AUG 02 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC025-159-030956-
/O.EXT.KILX.FL.W.0073.000000T0000Z-080803T1600Z/
/CLAI2.1.ER.080731T0611Z.080802T0645Z.080803T1000Z.NO/
256 PM CDT SAT AUG 02 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 2 PM SATURDAY THE STAGE WAS 18.5 FEET WHICH FELL 0.1 FEET IN
  THE PAST 6 HOURS. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY SUNDAY MORNING.
* IMPACT...AT 18 FEET...WATER BEGINS TO FLOOD LEFT BANK FARMLAND.

&&

                  FLD  OBSERVED         FORECAST 6 AM
LOCATION          STG  STG  DAY TIME    SUN    MON    TUE

LITTLE WABASH RIVER
 CLAY CITY         16  18.5 SAT 2 PM    15.4   10.3    7.2

$$

KH
000 
WGUS83 KILX 030224
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
924 PM CDT SAT AUG 02 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS..
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC025-159-031600-
/O.CON.KILX.FL.W.0073.000000T0000Z-080803T1600Z/
/CLAI2.1.ER.080731T0611Z.080802T0645Z.080803T1000Z.NO/
924 PM CDT SAT AUG 02 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  745 PM SATURDAY THE STAGE WAS 18.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW MORNING.
* IMPACT...AT 18.0 FEET...WATER BEGINS TO FLOOD LEFT BANK FARMLAND.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SUN    MON    TUE

LITTLE WABASH RIVER
 CLAY CITY         16  18.2 SAT 8 PM    15.4   10.3    7.2



$$
000 
WGUS83 KILX 031318
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
818 AM CDT SUN AUG 03 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC025-159-032047-
/O.EXT.KILX.FL.W.0073.000000T0000Z-080803T2047Z/
/CLAI2.1.ER.080731T0611Z.080802T0645Z.080803T1447Z.NO/
818 AM CDT SUN AUG 03 2008

...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7 AM SUNDAY THE STAGE WAS 16.4 FEET. 
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 16 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS MORNING.
* IMPACT...AT 16.5 FEET...THE ROAD JUST EAST OF THE BRIDGE NEAR THE 
  GAGE LOCATION FLOODS.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

LITTLE WABASH RIVER
 CLAY CITY         16  16.4 SUN 7 AM    11.0    7.6    6.0

$$

KH
000 
WGUS83 KILX 031521
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1021 AM CDT SUN AUG 03 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC025-159-031551-
/O.CAN.KILX.FL.W.0073.000000T0000Z-080803T2047Z/
/CLAI2.1.ER.080731T0611Z.080802T0645Z.080803T1330Z.NO/
1021 AM CDT SUN AUG 03 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY.
* AT 1015 AM SUNDAY THE STAGE WAS 15.6 FEET WHICH IS 0.4
  FEET BELOW FLOOD STAGE. 
* FELL BELOW FLOOD STAGE AT 9 AM SUNDAY.
* FLOOD STAGE IS 16 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11 FEET BY
  6 AM MONDAY.

&&

                  FLD  OBSERVED         FORECAST 6 AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

LITTLE WABASH RIVER
 CLAY CITY         16  15.6 SUN 10 AM   11.0    7.6    6.0

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jul 30, 6:15 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 30, 6:15 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
615 PM CDT WED JUL 30 2008

.DISCUSSION...
ISSUED 229 PM CDT WED JUL 30 2008

PRIMARY SHORT-TERM CONCERN WILL BE POPS TONIGHT INTO EARLY THU...AS
REMNANTS OF TROPICAL STORM DOLLY CONTINUE TO IMPACT PARTS OF CENTRAL
ILLINOIS. IN THE LONGER-TERM...EMPHASIS WILL SHIFT TO BUILDING
HEATWAVE THIS WEEKEND INTO EARLY NEXT WEEK.

19Z SURFACE CHART SHOWS WEAK FRONTAL BOUNDARY EXTENDING FROM THE
EASTERN GREAT LAKES...ACROSS FAR NORTHERN ILLINOIS...BACK INTO THE
DAKOTAS. MEANWHILE...LOW PRESSURE ASSOCIATED WITH REMAINS OF DOLLY
CONTINUES TO SPIN ALONG THE KANSAS/MISSOURI BORDER. ALOFT...
RELATIVELY ZONAL FLOW PATTERN IS IN PLACE ACROSS THE CONUS. MAIN
UPPER LOW IS POSITIONED OVER ONTARIO...WHILE WEAKER UPPER WAVE
TRACKS SLOWLY ACROSS MISSOURI.

SHORT TERM...TONIGHT THROUGH SATURDAY
MISSOURI UPPER WAVE AND ASSOCIATED SURFACE LOW WILL MEANDER SLOWLY
EASTWARD TONIGHT. PLUME OF DEEP MOISTURE WITH BOTH GULF OF MEXICO
AND PACIFIC ORIGINS CONTINUES TO FEED INTO THIS SYSTEM...PRODUCING
WIDESPREAD LIGHT TO MODERATE RAIN FROM CENTRAL MISSOURI NORTHEASTWARD
INTO CENTRAL ILLINOIS. LATEST RADAR TRENDS INDICATE THIS PRECIP WILL
REMAIN CONCENTRATED SOUTH OF THE I-72 CORRIDOR LATE THIS AFTERNOON
INTO THE EVENING HOURS...WITH ALL 12Z 30 JUL MODELS SUGGESTING A
SOUTHWARD SHIFT IN THE PRECIP AXIS OVERNIGHT. WILL THEREFORE FOCUS
HIGHEST POPS ALONG AND SOUTH OF A TAYLORVILLE TO MATTOON LINE THIS
EVENING...TAPERING DOWN TO ONLY SLIGHT CHANCE POPS ALONG AND JUST
NORTH OF I-72. AS WAVE MOVES FURTHER EAST AND SOUTH LATER TONIGHT...
HAVE PUSHED RAIN CHANCES FURTHER SOUTH ACCORDINGLY...WITH HIGHEST
POPS CONFINED TO AREAS SOUTH OF I-70. ELSEWHERE AROUND CENTRAL
ILLINOIS...CONDITIONS WILL DRY OUT AFTER MIDNIGHT AND SKIES WILL
SLOWLY CLEAR FROM NORTH TO SOUTH.

MOST MODELS DROP THE PRECIP SOUTH OF THE KILX CWA BY 12Z THU...
HOWEVER A FEW OF THE MESOSCALE MODELS HINT THAT A FEW SHOWERS MAY
LINGER ACROSS THE FAR SOUTH THROUGH 15Z. WILL CARRY LOW CHANCE POPS
SOUTH OF I-70 DURING THE MORNING TO COVER THIS POSSIBILITY. LATER IN
THE DAY...BACK-DOOR COLD FRONT WILL BEGIN DROPPING S/SW TOWARD THE
I-74 CORRIDOR...AS WEAK HIGH PRESSURE SLIDES INTO THE GREAT LAKES.
DESPITE WEAK NATURE OF BOUNDARY...ATMOSPHERE WILL STILL BE VERY WARM
AND HUMID...WITH AFTERNOON CAPE VALUES IN THE 2500 TO 3000J/KG RANGE
IMMEDIATELY AHEAD OF THE FRONT. NAM-WRF AND 24KM WRF-ETA FROM THE U
OF I BOTH INDICATE WIDELY SCATTERED CONVECTION ALONG THE BOUNDARY
DURING THE LATE AFTERNOON/EVENING. DUE TO RELATIVELY FLAT FLOW
ALOFT...DO NOT THINK FRONT WILL PROGRESS QUITE AS FAR S/SW AS THE
NAM-WRF SUGGESTS...SO THINK ANY STORMS THAT FIRE WILL REMAIN ACROSS
N/NE ILLINOIS.

UPPER RIDGING BEGINS TO BUILD IN EARNEST ACROSS THE CENTRAL PLAINS
ON FRIDAY...WITH WEAK W/NW FLOW NOTED ACROSS THE MIDWEST. LATEST
SUITE OF MODELS CONTINUES TO HINT AT POTENTIAL MCS ACTIVITY
DEVELOPING AHEAD OF A WEAK WAVE DROPPING DOWN THE BACK SIDE OF THE
RIDGE THURSDAY NIGHT. GIVEN GOOD RUN-TO-RUN CONSISTENCY...AND THE
GENERAL CLIMATOLOGY OF THIS SUMMER SO FAR...HAVE INCLUDED A SLIGHT
CHANCE FOR SHOWERS/STORMS ACROSS THE CENTRAL AND NORTHERN ZONES ON
FRIDAY. THIS MAY NEED TO BE INCREASED BY LATER SHIFTS IF TRENDS
CONTINUE.

LONG TERM...SUNDAY THROUGH WEDNESDAY
MAIN STORY IN THE EXTENDED WILL BE THE HEAT. BOTH GFS/ECMWF BUILD
THE UPPER RIDGE EASTWARD INTO ILLINOIS BY SUNDAY...THEN MAINTAIN IT
ACROSS THE REGION THROUGH AT LEAST TUESDAY. 850MB TEMPS ARE PROGGED
TO RISE INTO THE 22 TO 26C RANGE DURING THAT TIME FRAME...RESULTING
IN HIGH TEMPS IN THE LOWER TO MIDDLE 90S. LATEST MEX GUIDANCE HAS
BACKED OFF ON THE UPPER 90S TO AROUND 100 DEGREE READINGS IT HAD
ADVERTISED YESTERDAY...WHICH LOOKS GOOD GIVEN RATHER WEAK NATURE OF
RIDGE AND HIGH AMOUNT OF LOW-LEVEL MOISTURE PRESENT ACROSS CENTRAL
ILLINOIS. NEXT SIGNIFICANT CHANCE FOR RAIN LOOKS LIKE IT WILL HOLD
OFF UNTIL THE MIDDLE OF NEXT WEEK WHEN RIDGE STARTS TO BREAK DOWN
AND FRONT SLOWLY SAGS SOUTHWARD TOWARD THE REGION. WILL KEEP THINGS
HOT AND DRY UNTIL WEDNESDAY...WHEN SLIGHT CHANCE POPS ARE IN ORDER.

BARNES
&&

.AVIATION...
ISSUED 615 PM CDT WED JUL 30 2008

AREA OF RAIN/CONVECTION FROM CENTRAL MO INTO CENTRAL IL WILL REMAIN
JUST S OF THE SPI-DEC-CMI CORRIDOR...AND WILL CONT TO MOVE SEWD AWAY
FROM THE AREA. CLOUDS WILL DIMINISH THIS EVE WITH ONLY SOME HI CI
REMAINING OVERNIGHT. THE CLRG SKIES...LGT WINDS...AND MOIST GROUND
FROM EARLIER RAINFALL SHOULD COMBINE TO ALLOW AREAS OF MVFR FOG TO
DVLP AFT 06Z THU AND LINGER TIL AROUND 14Z THU. WEAK COLD FRONT NERN
IA TO NRN INDIANA SHOULD REMAIN TO THE N OF PIA/BMI THRU 00Z FRI...
SO ONLY DIURNAL CU DVLPMT EXPECTED AFT 14Z THU. CIGS MAY START OUT
AROUND 3K FT 14Z-16Z THU...BUT WILL THEN MIX UPWARDS AND REMAIN VFR
THRU THE DAY.

04
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 30, 2:20 PM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
220 PM CDT WED JUL 30 2008

ILZ027>031-036>038-041>046-053>057-311100-
CHAMPAIGN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-LOGAN-MACON-
MARSHALL-MASON-MCLEAN-MOULTRIE-PEORIA-PIATT-STARK-TAZEWELL-
VERMILION-WOODFORD-
220 PM CDT WED JUL 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WEAKENING FRONT WILL MOVE SOUTH TOWARD I-74 THURSDAY AFTERNOON
BRINGING A SLIGHT CHANCE OF THUNDERSTORMS. NO ORGANIZED SEVERE
THUNDERSTORMS ARE EXPECTED.

AN EXTENDED PERIOD OF HOT AND HUMID WEATHER IS LIKELY BY THE END
OF THE WEEK...LINGERING INTO EARLY NEXT WEEK. AFTERNOON HIGH
TEMPERATURES IN THE 90S ARE EXPECTED FROM FRIDAY THROUGH TUESDAY...
WITH AFTERNOON HEAT INDICES APPROACHING OR EXCEEDING 100.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ040-047>052-061-311100-
CASS-CHRISTIAN-MENARD-MORGAN-SANGAMON-SCHUYLER-SCOTT-SHELBY-
220 PM CDT WED JUL 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXTENDED PERIOD OF HOT AND HUMID WEATHER IS LIKELY BY THE END
OF THE WEEK...LINGERING INTO EARLY NEXT WEEK. AFTERNOON HIGH
TEMPERATURES IN THE 90S ARE EXPECTED FROM FRIDAY THROUGH TUESDAY...
WITH AFTERNOON HEAT INDICES APPROACHING OR EXCEEDING 100.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-311100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
220 PM CDT WED JUL 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE
THROUGH TONIGHT ACROSS SOUTHEAST ILLINOIS. IF STORMS REPEATEDLY
IMPACT THE SAME AREA...FLOODING IS POSSIBLE. OTHERWISE...ORGANIZED
SEVERE STORMS ARE NOT EXPECTED THROUGH THE PERIOD.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXTENDED PERIOD OF HOT AND HUMID WEATHER IS LIKELY BY THE END
OF THE WEEK...LINGERING INTO EARLY NEXT WEEK. AFTERNOON HIGH
TEMPERATURES IN THE 90S ARE EXPECTED FROM FRIDAY THROUGH TUESDAY...
WITH AFTERNOON HEAT INDICES APPROACHING OR EXCEEDING 100.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HUETTL

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 2:19 AM CDTDense Fog AdvisoryILXCass, Champaign, Christian, Coles, DeWitt, Douglas and 21 more7 hr

Nearby

River Flood Warnings in Illinois, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.